How to relieve the symptoms of medication withdrawal?

"In conjunction with starting the use of cannabis to help with PTSD. I started to taper off my medications for depression and anxiety. With my doctors approval. Now that I have completely stopped the medications both (Celera and Klonapan). I am having horrible withdrawal symptoms. I also stopped using the Estrogen patch that I feel I was on for just to long. I have upped my Vitamin D to the prescribed amount. I just tried a tincture that has a higher THC in the evening and it made me feel awful. I will try a lower dose tonight, I used the full dose my first time. I did not realize that I would be having this amount of withdrawal symptoms, my doctor said just to stop that I wouldn’t have a problem. It has been about a week and still not doing well. I use a vape pen with high CBD one dose, twice a day. Any suggestions to help me out. I feel , all the general symptoms of medication withdrawal. I guess it just shows how long I have been on these medications and how I need to be patent and In the long run get my body regulated on healthier alternatives. Thank you "


With all respect to Dr. Olson, I’ve seen this following syndrome in my practice called Antidepressant Discontinuation Syndrome. Here is a helpful article you can look at and also bring to your own MD. The authors of this very well made article suggest against abrupt discontinuation of SSRI, SNRI’s and other anti-depressants. I want to stress that this has just been in my practice and Dr.Olson also probably has just as much if not more experience than I in this matter. I offer this article humbly:
http://www.aafp.org/afp/2006/0801/p449.html

drpark


You might be having SSRI (Celexa) withdraw symptoms. I could happen if you were on a high dose or even a mild dose. If a mild dose you might want to try waiting it out a day or two more and see how you do. If you were on a higher does or can not tolerate the withdraw symptoms, you might want to restart your Celexa. Restart at half the dose you were on. After a few days, or when you feel better, you might want to try again to taper off the Celexa. this time try cutting back on the dose by 50% each week (4-6 days). If you continue to feel ok, keep cutting back on the dose until you are off. If the withdrawal symptoms develop again, go back up on the dose you were on that didn’t give you withdrawal symptoms and try again this time tapering the dose ever 2 weeks. The same issue can happen with the Klonopin. If so, try the same slow taper as mentioned above.

drpinto


I have successfully removed many patients from SSRIs but the benzodiazepines are a whole other story. I usually encourage patients to be on high-dose CBD (~28:1) twice a day (10-15 drops twice daily) for one month before you start to withdraw from your either medications. SSRIs you can typically abruptly discontinue but save all your leftover pills because in about 4 to 5 days your body will want more SSRI medication, so give it a pill, if you need another pill the next day you can do that also but then try to stay off the medication for approximately a week, your body will scream for more and that’s when you give it one or two pills but you will notice this is a sub therapeutic dose so your body will be tapering off at this point and it typically only takes a few weeks for you to be off the SSRI completely.
Benzodiazepines should never abruptly be discontinued because they cause horrendous side effects.
Benzodiazepine should be reduced by one dose per month. Please don’t try to discontinue the benzodiazepines any quicker than that or you could cause more depression. You will eventually be off the benzodiazepines. You must be very careful with your THC intake because if you go high on THC you will increase your anxiety. Until you are well stabilized off the benzodiazepines you must concentrate mostly on high CBD Cannabis to keep your body calm but you don’t get the full effect of CBD cannabis for approximately 3 to 4 weeks. Since you are prone to anxiety and depression, You legally can carry a high CBD/ low THC spray with you but when you are driving you must carry it in the back of the car like an open container of alcohol. If you feel anxious, one spray of the high CBD cannabis (8:1 to 18:1) should have a nice calming effect.
Most people are vitamin D deficient and many doctors only measure the inactive form, 25-OHD, but they should also measure the active form that is excreted from the kidneys, 1,25-dihydroxy Vitamin D, since the inactive form maybe low but the active form maybe high and you don’t want to overstress your kidneys.
Vitamin D is necessary for the human body to function normally because in the human body it is a hormone not a vitamin and hormones are necessary to create new healthy cells.
If the vitamin D blood level is low in your body, it negatively affects many systems, such as your muscles and blood pressure. With low levels of Vitamin D you may experience thyroid disease, chronic pain with muscle & joint aching, kidney stones & even calcified heart valves, high blood pressure, depression, osteoporosis, fibromyalgia, an increased risk of migraine headaches and even a significantly increased risk of breast cancer with a greater risk for metastatic disease and death.
The laboratory ‘normal’ for Vitamin D3 is 30-100 (30ng/mL is rickets level) but for optimum health the blood level must be 55-100. Do you want to be just ‘normal’ or would you like to go for optimum?
The kidney clearance function for Vitamin D must be monitored so the larger amounts of Vitamin D are not overwhelming the ability to clear any excess Vitamin D from the system and this is the level of the active form of Vitamin D.
For a healthy patient with normal kidney function and vitamin D deficiency, I recommend a large dose (called a bolus) of vitamin D3, approximately 40,000 international units to be given with food one time per week plus 5000 International units of vitamin D3 per day, repeating the sequence for up to four weeks and then do a repeat blood level. For accuracy do not take your vitamin D right before the blood test and do not do the bolus the day before or the day of the blood test. You should notice a significant sense of well-being once your blood level of vitamin D3 is above 55 ng/mL but there is no benefit in going above 100 ng/mL.
In order to sleep as you’re going off your other medications, please be aware that you may need to keep your CBD: THC ratio in a 2:1 balance in order to sleep without anxiety, so if you have had more THC in the evening you may need to take a higher dose of CBD to balance the ratio of CBD to THC.
I know this all sounds technical and it sort of is but you can do this because I’ve had great success with other patients and if you still have questions you can always send your questions and we will give you an answer.
If you do have further questions, please don’t send those questions as a response to this posting since the posting will only allow us to answer one time, then you must submit a new question.
Good luck, this may go a little slow but it is well worth the journey to get you away from dangerous, addictive Western pharmaceutical drugs.

drolson

The perfect dose of cannabis advice right to your inbox

Sign-up for news, deals, and more!
By signing up for Perfect Dose, you agree to our Terms of Service and Privacy Policy.